Wisconsin, 2025

Tornado in Wisconsin, July 19, 2025

July 19, 2025 · NWS GRB · 1 event in 1 county or zone

Thunderstorms tracked through east-central Wisconsin during the afternoon hours on Saturday (7/19). The storms spun up a brief tornado in Manitowoc County as a thunderstorm interacted with the lake breeze boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms tracked through east-central Wisconsin during the afternoon hours on Saturday (7/19). The storms spun up a brief tornado in Manitowoc County as a thunderstorm interacted with the lake breeze boundary.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 19, 2:03 PM CST, 1 hour 18 minutes earlier. Its key messages:

  • Marginal short-term severe weather threat for the Fox Valley through this afternoon.
  • Dry weather from later this evening through Monday night. Smoke from the Canadian wildfires is expected to reach the surface at times Sunday into Monday.
  • An active pattern is expected from Tuesday through Thursday, with periodic chances of showers and thunderstorms. Strong storms and heavy rain will be possible at times.
Area forecast discussion, Jul 19, 2:03 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
303 PM CDT Sat Jul 19 2025

Forecast discussion for routine afternoon forecast issuance

.KEY MESSAGES...

- Marginal short-term severe weather threat for the Fox Valley through
  this afternoon.

- Dry weather from later this evening through Monday night. Smoke
  from the Canadian wildfires is expected to reach the surface at
  times Sunday into Monday.

- An active pattern is expected from Tuesday through Thursday,
  with periodic chances of showers and thunderstorms. Strong
  storms and heavy rain will be possible at times.

&&

.DISCUSSION...
Issued at 303 PM CDT Sat Jul 19 2025

A weak cold front extended from around Marinette to Wisconsin
Rapids this afternoon. Scattered showers and storms were
developing near and ahead of the front, where MLCAPE had
increased to 600-800 j/kg, and there was modest upper forcing from
the RRQ of a jet. This convection has been struggling to
strengthen, possibly due to very dry air above 700 mb and some
weak MLCIN. While severe storms are not imminent, cannot rule
out a severe storm or two, as deep layer shear remains quite
strong; 40 to 45 knots. Any severe threat should wane by 5 pm to
6 pm, though a few showers or a storm could linger into the early
evening.

High pressure brings dry and pleasant conditions for the rest of
tonight through Monday night. Areas of fog may impact northern WI
late tonight.

Smoke from Canadian wildfires will overspread the forecast area
tonight into early Sunday. While this initial surge should be
aloft, there is increasing potential for surface-based smoke on
Sunday, which will arrive in northern WI mid-morning Sunday and
spread south across the rest of the forecast area by late
afternoon. This smoke is expected to last through Sunday night,
and at least into Monday morning. Have continued to address this
by raising sky cover to at least 35 percent starting tonight, and
mentioning areas of smoke in the forecast during surface-based
impacts Sunday into Monday morning.

Zonal flow sets up across the region for the rest of the work
week, with very warm and more humid conditions returning to the
forecast area. There is support for a few rounds of convection
during the period, as a warm front lifts toward the region
Tuesday into Wednesday, followed by a cold frontal passage
Wednesday night into Thursday. Timing and location of individual
disturbances (possibly convectively-induced MCVs) in the fast flow
aloft will be very difficult, so details on pop trends will be
hard to pinpoint. In addition, there may be some capping/
convective inhibition that will limit the extent of convective
development. During this mid-week period, CAPE is expected to
increase to 2-4K j/kg, so a period or two of severe storms could
occur. In addition, with PWATs increasing to around 2 inches and
surface dew points rising into the middle 60s to middle 70s, heavy
rainfall will also be a possibility. Look for highs to reach well
into the 80s, with potential for lower 90s in C/EC WI on
Wednesday. Heat indices could reach into the 90s to around 100 on
Wednesday.

Once the slow-moving cold front exits later in the work week,
quieter conditions should return, though warm temperatures will
likely persist into the weekend.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1228 PM CDT Sat Jul 19 2025

A weak cold front is expected to bring scattered thunderstorms
this afternoon into early this evening. Some of the stronger
storms could produce strong gusty winds, hail and very low
visibilities at times due to heavy rain. The showers and storms
should end across the area by early to mid evening. Behind the
cold front, MVFR and some IFR CIGS are expected to spread
southward into central and east-central Wisconsin. Overnight,
areas of fog are expected, especially from the 06z-13z Sunday
time period across northern Wisconsin. Fair weather cumulus
clouds expected to develop late Sunday morning and continue
through the afternoon. Cloud heights should start out between 2-3
thousand feet and then rise to 4-5 thousand feet during the
afternoon.

KOSH - The chances of thunderstorms will be on the increase
after 19z, peaking in the 22z Sat to 00z Sun time period.
Gusty winds, hail and low visibilities due to heavy rain are
possible in the strongest storms. CIGS at times this afternoon
will be in the MVFR category due to the storms. The main question
for this evening is will the low clouds behind the cold front
linger through the evening into early Sunday morning. With the
18z TAF issuance, did linger a MVFR deck into early Sunday morning
before skies clear. West winds will veer north this afternoon,
and then to the northeast this evening.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kieckbusch
AVIATION.......Eckberg
Hazardous weather outlook, Jul 19, 2:21 PM CST, 1 hour before
Hazardous Weather Outlook
National Weather Service Green Bay WI
321 PM CDT Sat Jul 19 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
321 PM CDT Sat Jul 19 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of this Afternoon through Tonight

There is a chance of thunderstorms across central and east central
Wisconsin for the rest of the afternoon. A few strong to severe
storms with gusty winds and hail are possible through 5 pm or 6 pm.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Smoke from the Canadian wildfires should reach the surface Sunday
through Monday morning, which may lead to poor air quality and
locally reduced visibilities across the region.

Periodic thunderstorms are possible through the middle of next
week, especially from Tuesday through Thursday. It is too early
to determine specific details concerning timing and location,
but strong storms and heavy rainfall will be possible during this
period.

Very warm conditions are possible during the middle of the week,
especially on Wednesday, when heat indices may reach into the 90s
to around 100 range.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind damage or hail to the
National Weather Service in Green Bay.

LMZ521-522-541>543-202030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
321 PM CDT Sat Jul 19 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Rest of this Afternoon through Tonight

Thunderstorms are possible for the rest of the afternoon,
especially south of Sturgeon Bay. Any thunderstorms could pose a
hazard to mariners.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Periodic thunderstorms are possible through the middle of next
week, especially from Tuesday through Thursday.

Kieckbusch

The radar

The Green Bay radar (KGRB), 45 km away, was scanning. The volume nearest the first event began at 21:23 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Manitowoc

When
July 19, 3:21 PM CST to 3:25 PM CST
Where
Manitowoc County, 2.11 mi NNE of Branch to 1.68 mi ENE of Branch
Rating
EF0
Path length
1.58 mi
Path width
60 yd
Reported by
NWS Storm Survey
Coordinates
44.179, -87.757

A tornado touched down north of Branch at 4:21 PM CDT. The tornado tracked southeast and snapped and uprooted some trees and produced siding and roofing damage near the start of the tornado, tracking over farm fields with damage evident on satellite data before dissipating just northeast of Branch at 4:25 PM CDT. Total path length is estimated to be 1.58 miles long, with a width of 60 yards. Peak wind estimated to be around 77 mph.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2025Every state in 2025This day in weather historyThe tornado archive for Wisconsin, 2025Warnings in Wisconsin, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267685.